Doctors Lounge - Reproductive Medicine AnswersBack to Reproductive Medicine Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/16/2017.
Forum Name: Fertility
Question: Dianette and spots
|Tyrone - Fri Apr 24, 2009 5:18 pm||
I'd been on Dianette for 4 years and decided to come of it last Aug (08), so that when I get married next Easter (2010) I could start a family straight away. (by the way im 32yrs old)
The problem... my skin is now worst than it was 4 years ago. Not only is my face as bad, my back, chest, neck and area around my ears have totally broken out in very painful spots (could be described as boils). In addition to this i've got way more blackheads in all these areas than I ever had before and the amount of excess oil that my face produces a day is nothing more than embarrassing.
I've been to the doctors 3 times since last August. Ive was described different tablets and lotions including: Zineryt, Tetralysal and latest Erythromycin. None of these are working at all... in fact my skin is getting worse and worse as the weeks go on. Because of this im totally disheartened to look at wedding dresses for my very special day and even embrassed going to work on occasions, trying to hide as much of my skin with clothes up to my neck and hair worn down every day.
|Debbie Miller, RN - Mon May 04, 2009 8:21 pm||
There are varying types of acne, some of which are aggravated by hormones. Birth control pills are known to often help women with acne. There are other treatment options such as Accutane. Sometimes the condition gets worse and very dry skin and mucus membranes are some of the side effects. It is also known to cause serious birth defects so it is recommended that sexually active women who use this continue on contraception throughout the treatment course of around 17 to 20 weeks. You have time to complete this course if you will commit to the birth control. Blood work is also done regularly to be sure your triglycerides do not become too elevated.
This is powerful medicine and in most cases it is a long-term, effective solution. If your dermatologist has not discussed this with you, I would suggest you ask about it. You should not attempt pregnancy until you have been off the medication for three months. This would be appropriate along with your marriage plans.
What you have tried so far is mostly in the antibiotic family. If this is not working, it suggests to me that is not the problem. The cystic type acne is the most responsive to isotretinoin (Accutane) so I think you might be a good candidate. Meanwhile I would suggest using benzoyl peroxide daily (light application) after washing with a mild cleanser (no scrubbing). Salicylic acid is also effective. These preparations do not have to be in expensive formulations and they are easy to obtain over the counter. They will do no harm so you've nothing to lose.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.